MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH; PROXIS ACCESS SHEATH

C.R. BARD, INC. (COVINGTON) -1018233 PROXIS¿ URETERAL ACCESS SHEATH; PROXIS ACCESS SHEATH
Model Number 231235
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported the sheath peeled during insertion and removal of the fiber scope.There were no missing pieces.It was later reported on (b)(6) 2018, that the outside of the tube of the sheath may have peeled.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.The sample received was used and in good condition.The reported event was difficult to observe on the complaint sample.The sample underwent evaluation using 20x magnification, and it was observed that the outside of the sheath had a very minute flaking.Processes already exist during manufacturing and quality control to eliminate any defects.There is a 100% visual inspection during production.Quality control testing includes a functional testing of coefficient of friction and congo red test to identify any coating discrepancies.A review of the dhr analysis data indicated no issues for the referenced lot.The failure could not be replicated and a root cause could not be determined.The instructions for use were found adequate and state the following: "description: the proxis¿ ureteral access sheath is a two component ureteral dilation system which contains a single lumen for injection of fluids as well as passage of endoscopes and related instruments.The packaged product includes the following items: 1 - hydrophilic-coated dilator with female luer connector 1 - hydrophilic-coated sheath with hub indications for use: the proxis¿ ureteral access sheath is indicated for use in endoscopic urology procedures where ureteral dilation and ureteral access is desired for injection of fluids and insertion and removal of endoscopes and related instruments.Contraindications: ¿ patients who are contraindicated for retrograde urological procedures.¿ patients who are contraindicated for antegrade urologic procedures, including but not limited to patients with blood clotting anomalies due to coagulopathies or pharmacological anticogagulations.¿ patients who have the presence of tight strictures which would limit use of the device.¿ patients who have the presence of large obstructing distal ureteral calculi.Warning: for single use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/ or lead to device failure, which in turn, may result in patient injury, illness or death.Reuse reprocessing or re-sterilization may also create a risk of contamination of the device and/or cause patient infection or crossinfection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Do not use if sterile barrier is damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practices and with applicable laws and regulations.".
 
Event or Problem Description
It was reported the sheath peeled during insertion and removal of the fiber scope.There were no missing pieces.It was later reported on 7/29/2018, that the outside of the tube of the sheath may have peeled.

Brand Name
PROXIS¿ URETERAL ACCESS SHEATH
Common Device Name
PROXIS ACCESS SHEATH
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7789541
Report Number1018233-2018-03606
Device Sequence Number1350940
Product Code FED
UDI-Device Identifier00801741101717
UDI-Public(01)00801741101717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model Number231235
Device Catalogue Number231035
Device Lot NumberBMBUFM01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2018
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date08/16/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1